Alert archive / Nevada / Areal Flood Advisories in 2018
Areal Flood Advisory 21, NWS Elko, NV
NWS Elko, NV issued this areal flood advisory at Jul 11, 2018, 3:49 PM PDT for Nye County, White Pine County, Nevada. It was in force for 3 hr.
The area
The counties it named.
The facts
- Issued
- Jul 11, 2018, 3:49 PM PDT (22:49 UTC)
- Expired
- Jul 11, 2018, 6:45 PM PDT
- In force
- 3 hr
- Issued by
- NWS Elko, NV
- Area
- Storm-based polygon
Counties Nye County, NV, White Pine County, NV
The radar
The Elko radar (KLRX), 242 km from the middle of the area, began a volume at 22:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this areal flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before this areal flood advisory went out at Jul 11, 3:08 PM PDT, 41 minutes earlier.
Area forecast discussion, Jul 11, 3:08 PM PDT, 41 minutes before
Area Forecast Discussion National Weather Service Elko NV 308 PM PDT Wed Jul 11 2018 .SYNOPSIS...Monsoon moisture across central Nevada will result in afternoon and evening showers and thunderstorms through Saturday. Some thunderstorms could contain heavy rainfall potentially leading to flash flooding. Meanwhile, much of northern Nevada will remain dry with above normal temperatures through early next week. && .SHORT TERM...Tonight through Friday. Scattered showers and thunderstorms across central and east central Nevada will continue through the evening hours before diminishing overnight. Moisture plume will remain southeast of a line from northwestern Nye county to central Eureka county to the Ruby Mountains eastward. PWATS around 1 inch with ample instability will be pushed south of Elko county Thursday as a weak trough passes to the north and northeast and northerly flow expands north of I-80. Temperatures will remain above normal where cloud cover is absent. .LONG TERM...Friday night through next Wednesday. Subtropical ridge rebounds over the Great Basin states as trough moves downstream. Rotating around the high core, the GFS depicts a disturbance that skirts the nrn NV border on Saturday. Areal thunderstorm coverage expands and reaches the northern border. Once this disturbance passes nrn NV, drier air seeps into the Humboldt and Elko counties as precipitable water dips below three quarters inch /0.75/. Across central NV, diurnally driven storms will form each afternoon. Big "bubble" centered over the Great Basin may form early next week, and if it does, then expect very hot weather. The EC models and ensemble solutions have not shown this consistency, but hint that the high core will be centered along the Nevada and Utah border. If 700 mb temps reach 20C, then 100+ readings will be common across the area. The confidence factor just not high enough to show this potential heat wave in the actual gridded products. Monday and Tuesday appear to be the hottest days, the question being how hot. The operational GFS hints that the next monsoonal surge, via California and then spilling into Nevada, will be next Wednesday. This all depends where the high core will be positioned by mid week. && .AVIATION...Two different air masses splits the region with KELY and KTPH on the wet side as TSRA will be in the vicinity at both sites. Gusty outflow winds are likely at both sites, but brief heavy rain showers may occur if the cell moves directly overhead. KEKO is on the delineation between the two air masses, but the HRRR model keeps storms on the eastward side of the Rubies. This means the KEKO receives no storms today. Dry and stable air mass prevails for KWMC and KBAM with nocturnal northeast winds. && .FIRE WEATHER...Scattered showers and thunderstorms will continue across the central Nevada zones 455, 454 and 457 Thursday through Saturday as monsoon moisture remains in the area. Drier conditions are expected north of US-50 across northern Nevada. North winds will increase tonight across the I-80 corridor but remain below critical levels. Above normal temperatures and low daytime relative humidity will continue in zones 467, 468, 469 and 470 but winds will remain well below critical levels through at least the weekend. && .HYDROLOGY...Slow movement of showers and thunderstorms combined with recent rainfall across some parts of central and eastern Nevada will increase the potential for flash flooding Thursday. Brief but heavy rainfall could result in flash flooding of normally dry washes, canyons, and streams. The Hogan, Echo and Boone Springs burn scars will be susceptible to debris or mud flows through this evening before the flash flooding threat shifts farther south Thursday. && .LKN WATCHES/WARNINGS/ADVISORIES... Flash Flood Watch until 11 PM PDT this evening for Northeastern Nye County-Northwestern Nye County-Ruby Mountains/East Humboldt Range-South Central Elko County-Southeastern Elko County-White Pine County. Flash Flood Watch from Thursday morning through Thursday evening for Northeastern Nye County-Northwestern Nye County-White Pine County. && 93/88/88/93
In the hours before
Special weather statement, Jul 11, 1:58 PM PDT, 1 hour 51 minutes before
Special Weather Statement
National Weather Service Elko NV
158 PM PDT WED JUL 11 2018
NVZ035-112145-
White Pine County NV-
158 PM PDT WED JUL 11 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN WHITE PINE COUNTY UNTIL
245 PM PDT...
At 158 PM PDT, Doppler radar was tracking a strong thunderstorm 14
miles southeast of Lund, moving west at 20 mph.
Wind gusts of 50 to 55 mph will be possible with this storm.
This storm will remain over mainly rural areas of southern White Pine
County.
LAT...LON 3867 11469 3868 11493 3869 11493 3880 11494
3878 11468
TIME...MOT...LOC 2058Z 101DEG 16KT 3873 11481
SHSpecial weather statement, Jul 11, 2:30 PM PDT, 1 hour 19 minutes before
Special Weather Statement
National Weather Service Elko NV
230 PM PDT WED JUL 11 2018
NVZ035-037-112215-
Southern Lander County and Southern Eureka County NV-
White Pine County NV-
230 PM PDT WED JUL 11 2018
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN WHITE PINE AND
SOUTHEASTERN EUREKA COUNTIES UNTIL 315 PM PDT...
At 230 PM PDT, Doppler radar was tracking a strong thunderstorm near
Eureka, moving northeast at 10 mph.
Half inch hail and wind gusts 40 to 50 mph will be possible with this
storm.
Locations impacted include...
Eureka, Pinto Summit and Eureka Airport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3940 11591 3945 11610 3960 11602 3967 11585
3941 11572
TIME...MOT...LOC 2130Z 239DEG 23KT 3953 11590
DSSpecial weather statement, Jul 11, 2:40 PM PDT, 1 hour 9 minutes before
Special Weather Statement National Weather Service Elko NV 240 PM PDT WED JUL 11 2018 NVZ035-041-112230- Northeastern Nye County NV-White Pine County NV- 240 PM PDT WED JUL 11 2018 ...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL NYE AND SOUTHWESTERN WHITE PINE COUNTIES UNTIL 330 PM PDT... At 240 PM PDT, Doppler radar was tracking a strong thunderstorm 9 miles southwest of Preston. this storm was nearly stationary. Wind gusts of 50 to 55 mph will be possible with this storm. This storm will remain over mainly rural areas of east central Nye and southwestern White Pine Counties. LAT...LON 3896 11512 3877 11509 3875 11531 3894 11535 TIME...MOT...LOC 2140Z 080DEG 3KT 3886 11522 99
Special weather statement, Jul 11, 2:48 PM PDT, 1 hour 1 minute before
Special Weather Statement
National Weather Service Elko NV
248 PM PDT WED JUL 11 2018
NVZ041-112230-
Northeastern Nye County NV-
248 PM PDT WED JUL 11 2018
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN NYE COUNTY UNTIL 330 PM
PDT...
At 248 PM PDT, Doppler radar was tracking a strong thunderstorm 35
miles north of Hiko. this storm was nearly stationary.
Wind gusts of 50 to 55 mph will be possible with this storm.
This storm will remain over mainly rural areas of eastern Nye County.
LAT...LON 3821 11521 3818 11500 3805 11500 3805 11525
3806 11525
TIME...MOT...LOC 2148Z 101DEG 3KT 3810 11509
SHThe office that day
Everything else NWS Elko, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 10, 6:04 PM PDT | Special Weather Statement | LKN | 26 min | |
| Jul 10, 6:40 PM PDT | Special Weather Statement | LKN | 50 min | |
| Jul 10, 7:59 PM PDT | Flash Flood Warning | LKN | Nye | 3 hr |
| Jul 10, 8:45 PM PDT | Flash Flood Watch | LKN | Elko, Nye, White Pine | 26 hr |
| Jul 11, 1:10 PM PDT | Flash Flood Warning | LKN | White Pine | 3 hr |
| Jul 11, 1:40 PM PDT | Flash Flood Watch | LKN | Nye, White Pine | 32 hr |
| Jul 11, 1:44 PM PDT | Flash Flood Warning | LKN | White Pine | 3 hr |
| Jul 11, 1:55 PM PDT | Areal Flood Advisory | LKN | Eureka, Lander, Nye, White Pine | 3 hr |
| Jul 11, 1:58 PM PDT | Special Weather Statement | LKN | 47 min | |
| Jul 11, 2:30 PM PDT | Special Weather Statement | LKN | 45 min | |
| Jul 11, 2:40 PM PDT | Special Weather Statement | LKN | 50 min | |
| Jul 11, 2:48 PM PDT | Special Weather Statement | LKN | 42 min | |
| Jul 11, 2:52 PM PDT | Flash Flood Warning | LKN | White Pine | 3 hr |
| Jul 11, 3:40 PM PDT | Areal Flood Advisory | LKN | White Pine | 3 hr |
Nearby
Areal Flood Advisories in Nevada, 2018Every areal flood advisory in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.